Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 22, NWS Albuquerque, NM

July 19, 2013Bernalillo County, Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 19, 2013, 3:46 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 119 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2013, 3:46 PM MDT (21:46 UTC)
Expired
Jul 19, 2013, 5:45 PM MDT
In force
119 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Bernalillo County, NM, Sandoval County, NM

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:30 PM MDTFLASH FLOOD5 Ese Albuquerque, NMA COUPLE MANHOLE COVERS BLOWN OUT OF ROADWAY FROM FLASH FLOODING IN AREA AROUND SPAIN AND EUBANK.
Jul 19, 5:17 PM MDTFLASH FLOOD5 Ne Albuquerque, NMLARGE AMOUNTS OF LANDSCAPE DEBRI WASHED ACROSS WYOMING AT CARMEL. BOTH NORTHBOUND LANES WERE BLOCKED.
Jul 19, 5:25 PM MDTFLASH FLOOD6 Ese Albuquerque, NM3 TO 4 FOOT OF STANDING WATER HOME DEPOT PARKING LOT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WGUS55 KABQ 192146
FFWABQ
NMC001-043-192345-
/O.NEW.KABQ.FF.W.0022.130719T2146Z-130719T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO
  SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 545 PM MDT

* AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR EAST CENTRAL ALBUQUERQUE
  AS WELL AS BETWEEN PLACITAS TO BERNALILLO. THE STORMS PRODUCING 
  THE VERY HEAVY RAIN WAS MOVING TOWARDS THE WEST/SOUTHWEST AT 7 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

&&

LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672

$$
50
5 follow-up statements
013 
WGUS75 KABQ 192156
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT FRI JUL 19 2013

NMC001-043-192345-
/O.CON.KABQ.FF.W.0022.000000T0000Z-130719T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-BERNALILLO-
356 PM MDT FRI JUL 19 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTH
CENTRAL BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES...

AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED OVER THE NORTHEAST HEIGHTS OF ALBUQUERQUE...MOVING TOWARDS
THE SOUTHWEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHEAST HEIGHTS...
  THE BIG I...
  NORTH VALLEY...
  FOUR HILLS...  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.

&&

LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672

$$
50
256 
WGUS75 KABQ 192214
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT FRI JUL 19 2013

NMC001-043-192345-
/O.CON.KABQ.FF.W.0022.000000T0000Z-130719T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-BERNALILLO-
414 PM MDT FRI JUL 19 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTH
CENTRAL BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED OVER THE NORTHEAST HEIGHTS OF ALBUQUERQUE BETWEEN TRAMWAY
TO INTERSTATE 25. ANOTHER STRONG CELL PRODUCING HEAVY RAIN WAS
OVER THE NORTH VALLEY AREA AS WELL AS SANDIA HEIGHTS. ALL OF THE ACTIVITY
WAS NEAR STATIONARY BUT SHOULD EVENTUALLY FORWARD PROPAGATE TOWARDS
THE WEST/SOUTHWEST. 

LOCATIONS IMPACTED INCLUDE...
  FOUR HILLS...  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

STRONG GUSTY WINDS AND HAIL SHOULD ALSO BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672

$$
50
835 
WGUS75 KABQ 192245
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MDT FRI JUL 19 2013

NMC001-043-192345-
/O.CON.KABQ.FF.W.0022.000000T0000Z-130719T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-BERNALILLO-
445 PM MDT FRI JUL 19 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTH
CENTRAL BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR EAST CENTRAL
ALBUQUERQUE. THE STORM PRODUCING VERY HEAVY RAIN WAS SLOWLY MOVING 
TOWARDS THE SOUTH/SOUTHWEST. 

LOCATIONS IMPACTED INCLUDE...
  FOUR HILLS...
  CORONADO MALL...
  EUBANK AND INTERSTATE 40...  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS POOR DRAINAGE AND LOW LYING AREAS.

&&

LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672

$$
50
684 
WGUS75 KABQ 192255
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT FRI JUL 19 2013

NMC001-043-192345-
/O.CON.KABQ.FF.W.0022.000000T0000Z-130719T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-BERNALILLO-
455 PM MDT FRI JUL 19 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTH
CENTRAL BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES...

AT 450 PM MDT...THE CLUSTER OF STORMS THAT PRODUCED THE VERY HEAVY
RAIN HAS SINCE MOVED SOUTH OF THE WARNED AREA. HOWEVER...STRONG 
WATER FLOWS WILL REMAIN ACROSS THE NORTHEAST HEIGHTS OF ALBUQUERQUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

&&

LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672

$$
50
009 
WGUS75 KABQ 192347
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT FRI JUL 19 2013

NMC001-043-192357-
/O.EXP.KABQ.FF.W.0022.000000T0000Z-130719T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-BERNALILLO-
547 PM MDT FRI JUL 19 2013

...FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL BERNALILLO AND
SOUTHEASTERN SANDOVAL COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAD
ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:58 PM MDT, 48 minutes earlier.

Area forecast discussion, Jul 19, 2:58 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT FRI JUL 19 2013

.DISCUSSION...
ROBUST ROUND OF THUNDERSTORMS ON THE UPTREND AS OF 3PM...MOVING
WSW FROM THE NORTHERN MOUNTAINS AND NE HIGHLANDS/PLAINS. A REPORT
OF 1.54 INCHES IN LESS THAN ONE HOUR CAME IN FROM NEAR 10 MILES
SOUTH OF SANTA FE...SO THESE STORMS ARE CERTAINLY CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL. THE 12Z KABQ PWAT WAS 1.27
INCHES...WHICH IS 147 PERCENT OF NORMAL AND CLOSE TO +2 STANDARD
DEVIATIONS ABOVE NORMAL. IN ADDITION TO THE JUICY ATMOSPHERE
OVERHEAD...STORM MOTIONS IS 10 MPH OR LESS WHICH ADDS TO THE
LOCALLY HEAVY RAINFALL THREAT. STORMS APPROACHING THE ABQ METRO
FROM THE NE WILL CERTAINLY HAVE A PRIMED AIRMASS TO WORK OVER...
WITH THE 20Z LAPS ANALYSIS SHOWING SURFACE BASED CAPES AROUND 2000
J/KG AND LIFTED INDICES BETWEEN -4 AND -5C. MAIN IMPACT PERIOD FOR
THE ABQ METRO WILL BE FROM 330 TO 530PM MDT. SHOWERS AND
THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS...BUT SHOULD
DIMINISH SHORTLY AFTER MIDNIGHT WITH NO SUNRISE SURPRISES SATURDAY
MORNING.

SATURDAY WILL BE SIMILAR OVERALL WITH WELL ABOVE NORMAL PWATS...
BUT SLOWER STORM MOTION TO THE WEST OR SOUTHWEST. LOCALLY HEAVY
RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE AGAIN...
ESPECIALLY OVER THE MOUNTAIN ZONES. SUNDAY WILL BE A TAD
WARMER/DRIER OVERALL AS PRESSURE HEIGHTS INCREASE WITH THE UPPER
HIGH OVER NEVADA RIDGING INTO COLORADO AND NORTHERN NM. SUNDAY'S
CROP OF THUNDERSTORMS WILL LIKELY HUG THE TERRAIN A BIT MORE AS
WELL WITH EVEN LIGHTER STEERING FLOW.

THE FORECAST TRENDS AND CHALLENGES BEYOND MONDAY HAVE NOT CHANGED
THIS FORECAST CYCLE. A GRADUAL TEMPERATURE UPTREND AND CONVECTIVE
DOWNTREND IS FORECAST NEXT WEEK AS THE UPPER HIGH MOVES SLOWLY ESE
ACROSS NM AND INTO TEXAS. SOME DIFFERENCES ARE STILL SHOWING UP IN
THE PLACEMENT OF THE UPPER HIGH CENTROID BY FRIDAY OF NEXT
WEEK...WITH THE ECMWF STILL SHOWING IT EAST OF NM. SO AT SOME
POINT LATE NEXT WEEK...OR POSSIBLY DELAYED UNTIL THE
WEEKEND...TEMPERATURES WILL TREND BACK DOWN AND RAIN CHANCES WILL
TREND BACK UP AS A MORE TRADITIONAL MONSOON PATTERN SETS UP. THAT
SAID...LOW FORECAST CONFIDENCE BEYOND WEDNESDAY AT THIS TIME.

11

&&

.FIRE WEATHER...
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE TONIGHT WITH
A JUICY AIRMASS IN PLACE AND SOME WEAK ATMOSPHERIC LIFT REMAINING
OVER THE AREA. BACK DOOR COLD FRONT OVER NE PLAINS AND HIGHLANDS
WILL KEEP A FEW STRONG STORMS GOING THERE UNTIL AROUND MIDNIGHT
ALONG WITH ISOLATED SHOWERS THROUGH THE EARLY MORNING. PARTIAL
CLEARING MAY INHIBIT OVERNIGHT RELATIVE HUMIDITY RECOVERIES SLIGHTLY
BUT STILL EXPECTING VERY GOOD TO EXCELLENT RECOVERY VALUES MOST
PLACES BY EARLY MORNING SATURDAY WITH WIDESPREAD WETTING RAINS.
ANOTHER ACTIVE TO VERY ACTIVE DAY IN STORE SATURDAY WITH THE UPPER
LEVEL WEATHER PATTERN CHANGING LITTLE AND PLENTY OF MOISTURE IN
PLACE...POSSIBLY INCREASING SOMEWHAT MORE WITH A WEAK TO MODERATE
SOUTHERLY SURFACE FLOW DEVELOPING.

PREVIOUS WEATHER PREDICTION MODEL INDICATIONS WERE THAT A DOWNTREND
IN CONVECTION WOULD BEGIN SUNDAY AS THE DEEPER MOISTURE HEADED
WESTWARD INTO ARIZONA. LATEST DATA...HOWEVER...SUGGESTS THAT THIS
MAY NOT BE THE CASE. WHILE SOME DRIER AIR ALOFT BEGINS TO FILTER IN
FROM THE NORTHEAST...PLENTY OF LOW AND MID LEVEL MOISTURE EXPECTED
TO CONTINUE TO PUSH UP FROM SOUTH FROM DECAYING CONVECTIVE COMPLEXES
OVER NORTHERN OLD MEXICO SUNDAY MORNING.

ANOTHER ACTIVE DAY IN STORE MONDAY AS THE UPPER HIGH MOVES LITTLE
AND PLENTY OF LOW LEVEL MOISTURE LEFT IN PLACE TO RECYCLE. AT THIS
POINT IN TIME...TUESDAY APPEARS TO BE THE FIRST OF SEVERAL DOWN DAYS
AS VERY DRY AIR ALOFT BEGINS TO MOVE IN FROM THE EAST/SE.

GENERAL TREND OF THE MEDIUM RANGE MODELS IS TO SHIFT THE FOUR
CORNERS HIGH SLOWLY EASTWARD WEDNESDAY NIGHT INTO
THURSDAY...ALLOWING FOR A CLASSIC SOUTHERLY MONSOONAL FLOW. BOTH
ECMWF AND GFS INDICATING THAT AN EASTERLY WAVE MAY ALSO GET INTO THE
MIX...MOVING UP INTO SW AZ THURSDAY NIGHT AND FRIDAY...ENHANCING THE
DEEP SOUTHERLY MONSOONAL FLOW OVER NM TOWARD THE END OF THE WORK
WEEK.

33

&&

.AVIATION...
18Z TAF CYCLE
SCT CLOUDS ALONG WITH SPOTTY MORNING RAINFALL KEEPING CONVECTION FROM
DEVELOPING MUCH LATE THIS MORNING BUT WITH AN HOUR OR TWO MORE OF
ADDITIONAL SFC HEATING...EXPECTING AN ACTIVE AFTERNOON WITH SCT
TO NUMRS STORMS OVER THE MTS AND NE AND ISOLD TO SCT COVERAGE
VALLEYS AND BASINS LATE THIS AFTERNOON THROUGH THE EVENING. HIGH
MOISTURE CONTENT AND LIGHT WINDS ALOFT WILL MAKE FOR VERY HEAVY
RAINERS CREATING ISOLD MVFR VSBYS AND BRIEF MTN OBSCURATIONS. SCT
LOW LEVELS CLOUDS WILL KEEP THE SE PLAINS FROM SEEING CONVECTIVE
ACTIVITY TODAY.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  92  64  94 /  30  30  30  20
DULCE...........................  53  84  52  87 /  50  50  50  40
CUBA............................  54  84  54  86 /  60  50  60  50
GALLUP..........................  58  85  59  86 /  40  50  50  40
EL MORRO........................  53  81  54  82 /  40  60  50  50
GRANTS..........................  57  82  58  84 /  40  40  50  40
QUEMADO.........................  56  82  57  81 /  50  60  60  50
GLENWOOD........................  56  83  57  84 /  70  40  40  50
CHAMA...........................  50  78  51  80 /  70  70  60  50
LOS ALAMOS......................  60  82  61  83 /  50  50  50  50
PECOS...........................  58  77  59  79 /  60  50  70  50
CERRO/QUESTA....................  55  80  55  83 /  60  60  60  40
RED RIVER.......................  47  73  46  76 /  70  70  70  50
ANGEL FIRE......................  44  74  44  77 /  70  70  70  50
TAOS............................  54  83  54  85 /  50  50  50  40
MORA............................  53  73  55  78 /  70  60  70  50
ESPANOLA........................  59  84  59  85 /  40  40  40  40
SANTA FE........................  60  83  61  84 /  50  50  60  50
SANTA FE AIRPORT................  59  85  59  86 /  40  40  50  40
ALBUQUERQUE FOOTHILLS...........  65  86  67  87 /  40  50  60  40
ALBUQUERQUE HEIGHTS.............  66  87  68  88 /  40  40  50  30
ALBUQUERQUE VALLEY..............  64  89  65  90 /  30  40  50  30
ALBUQUERQUE WEST MESA...........  66  88  66  89 /  30  30  40  30
LOS LUNAS.......................  65  89  65  90 /  30  30  40  20
RIO RANCHO......................  65  88  66  89 /  40  30  40  30
SOCORRO.........................  65  90  65  92 /  30  30  30  20
SANDIA PARK/CEDAR CREST.........  58  83  59  84 /  50  60  70  50
TIJERAS.........................  60  84  61  85 /  50  50  60  50
MORIARTY/ESTANCIA...............  56  81  56  83 /  40  60  70  40
CLINES CORNERS..................  56  79  57  82 /  30  40  60  40
GRAN QUIVIRA....................  59  80  59  82 /  40  40  40  40
CARRIZOZO.......................  62  83  62  84 /  30  30  30  30
RUIDOSO.........................  54  72  54  74 /  40  50  30  40
CAPULIN.........................  56  81  57  85 /  70  70  50  20
RATON...........................  57  83  58  87 /  70  50  50  30
SPRINGER........................  58  84  59  88 /  70  50  60  30
LAS VEGAS.......................  54  79  56  83 /  60  50  60  30
CLAYTON.........................  65  89  66  92 /  40  30  30  10
ROY.............................  62  84  63  87 /  50  40  30  20
CONCHAS.........................  66  88  67  92 /  30  20  20  10
SANTA ROSA......................  65  87  66  90 /  30  20  20  10
TUCUMCARI.......................  68  91  69  94 /  20  20  20   5
CLOVIS..........................  63  87  64  89 /  10  10  10   5
PORTALES........................  64  88  65  90 /  10  10  10   5
FORT SUMNER.....................  65  88  67  90 /  10  10  20   5
ROSWELL.........................  66  90  67  92 /  10  10  10   5
PICACHO.........................  60  84  62  87 /  20  20  20  10
ELK.............................  58  80  58  82 /  40  40  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

11
Hazardous weather outlook, Jul 19, 6:00 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUL 19 2013

NMZ501>540-201200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
ACROSS THE HIGH TERRAIN AS WELL AS PORTIONS OF NORTHEAST NEW
MEXICO. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND
FLOODING DUE TO CONTINUED HIGH MOISTURE...INCREASED INSTABILITY
AND SLOW STORM MOTION. RECENT BURN SCARS OVER THE SANGRE DE
CRISTO MOUNTAINS ARE OF GREATEST CONCERN...THOUGH ONE STORM OVER
ANY OF THE RECENT BURN SCARS COULD POSE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWER AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND
FAVORING THE HIGH TERRAIN AND ADJACENT VALLEYS. LIGHT STEERING
FLOW COMBINED WITH HIGH PRECIPITABLE WATER VALUES...MAY RESULT IN
LOCALLY HEAVY RAIN AND FLASH FLOODING. AREAS WITHIN AND DOWNSTREAM
OF BURN SCARS CONTINUE TO BE OF GREATEST CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY
FLOODING ISSUES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE
WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

34

In the hours before

Special weather statement, Jul 19, 12:57 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1257 PM MDT FRI JUL 19 2013

NMZ501-502-505-191930-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-WEST CENTRAL PLATEAU-
1257 PM MDT FRI JUL 19 2013

...STRONG THUNDERSTORM MOVING OVER THE WEST SLOPES OF THE CHUSKA
MOUNTAINS...

AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING RAINFALL AMOUNTS UP TO
THREE QUARTERS OF AN INCH 6 MILES SOUTHWEST OF TOADLENA. MOVEMENT
WAS TOWARDS THE WEST/SOUTHWEST AT 7 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CRYSTAL...NARBONA PASS
AND NAVAJO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3651 10906 3656 10893 3582 10878 3583 10906
TIME...MOT...LOC 1857Z 048DEG 14KT 3617 10903

50
Special weather statement, Jul 19, 1:38 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
138 PM MDT FRI JUL 19 2013

NMZ518-521-192015-
SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
138 PM MDT FRI JUL 19 2013

...STRONG THUNDERSTORM JUST SOUTH OF SANTA FE MOVING TOWARDS THE
SOUTHWEST...

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN UP TO THREE
QUARTERS OF AN INCH AND PEA SIZED HAIL 5 MILES SOUTH/SOUTHEAST OF
SANTA FE. MOVEMENT WAS SOUTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE LA CIENEGA...LOS
CERRILLOS...MADRID AND CERRILLOS HILLS STATE PARK.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3526 10621 3543 10640 3563 10608 3549 10594
TIME...MOT...LOC 1937Z 025DEG 5KT 3557 10594

50
Special weather statement, Jul 19, 3:24 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 PM MDT FRI JUL 19 2013

NMZ518-519-521-192215-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-SANTA FE METRO AREA-
324 PM MDT FRI JUL 19 2013

...STRONG THUNDERSTORM MOVING OVER THE GREATER PLACITAS
AREA...

AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
COPIOUS AMOUNTS OF HAIL BETWEEN PEA SIZED AND ONE HALF INCH AS WELL
AS HEAVY RAIN UP TO 1INCH 8 MILES EAST OF SANTA ANA PUEBLO.
MOVEMENT WAS SOUTH/SOUTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDIA PUEBLO AND
PLACITAS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING WILL OCCURR WITH THIS STORM.

&&

LAT...LON 3517 10639 3526 10657 3539 10643 3534 10631
TIME...MOT...LOC 2123Z 014DEG 6KT 3531 10639

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:57 PM MDTSpecial Weather StatementABQ33 min
Jul 19, 1:38 PM MDTSpecial Weather StatementABQSanta Fe37 min
Jul 19, 1:44 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe2 hr
Jul 19, 2:01 PM MDTFlash Flood WarningABQSanta Fe89 min
Jul 19, 2:11 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 19, 2:36 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe114 min
Jul 19, 2:47 PM MDTAreal Flood AdvisoryABQTaos118 min
Jul 19, 2:52 PM MDTFlash Flood WarningABQSandoval, Santa Fe83 min
Jul 19, 2:56 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 19, 3:24 PM MDTSpecial Weather StatementABQBernalillo51 min
Jul 19, 3:29 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval2 hr
Jul 19, 3:56 PM MDTSpecial Weather StatementABQBernalillo34 min
Jul 19, 4:06 PM MDTSpecial Weather StatementABQLos Alamos39 min
Jul 19, 4:10 PM MDTSpecial Weather StatementABQHarding50 min
Jul 19, 4:30 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance, Valencia2 hr
Jul 19, 4:33 PM MDTSpecial Weather StatementABQBernalillo42 min
Jul 19, 4:34 PM MDTSevere Thunderstorm WarningABQBernalillo, Torrance, Valencia41 min
Jul 19, 4:39 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval2 hr
Jul 19, 4:42 PM MDTSpecial Weather StatementABQLos Alamos48 min
Jul 19, 5:17 PM MDTAreal Flood AdvisoryABQColfax, Mora, San Miguel, Taos118 min
Jul 19, 5:49 PM MDTAreal Flood AdvisoryABQMcKinley116 min
Jul 19, 5:52 PM MDTAreal Flood AdvisoryABQRio Arriba, San Juan113 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.